Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The Life of Sustiva/Combivir
Oct 28, 2004

I started meds in June. My viral load was 304k, my tcell count was 52. My doctor prescribed Sustiva/Combivir. Within 60 days my viral load was undectectable... my tcell count jumped to 350 and continues to rise. Although I haven't had blood work in three months to determine the latest read. My weight and appitite have gone back to normal, regaining about 12 pounds. I follow a bodybuilders workout and have for years. I drink a gallon of water a day. Now my question... being new to meds... how long can I expect this combination to keep my HIV undetectable. Or how long will this combo be effective before I have to switch because of a resistance. I know other complications could cause the doctor to switch, but providing there are no problems with my lab results whats the life of this combo before the virus becomes immune? Thanks for giving me some peace of mind.

Response from Dr. Henry

For patients without pre-existing resistance who suppress well on their first regimen the new is pretty good. If near 100% adherence is maintained the failure rate appears to range from 3-5% on the average. That translates into an expectation that patients can do well on the first regimen stretching out to 10 years and beyond. That is still conjecture since highly effective meds have only been available for 8 years and the better regimens for more like 5 years but I am optimistic that long-term control will be the norm under ideal circumstances. KH



Previous
"This aint acne"
Next
Combivir & Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement